Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Shreveport, LA
NWS Shreveport, LA issued this special weather statement at Oct 11, 2021, 12:56 AM CDT for Cherokee County, Rusk County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 12:56 AM CDT (05:56 UTC)
- Expired
- Oct 11, 2021, 1:45 AM CDT
- In force
- 49 min
- Issued by
- NWS Shreveport, LA
- Hail
- 0.50 in
- Wind
- 50
Counties Cherokee County, TX, Rusk County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 05:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 5.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 193 J/kg
- Mixed-layer CIN
- -245 J/kg
- Mixed-layer LCL
- 1467 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
472
WWUS84 KSHV 110556
SPSSHV
Special Weather Statement
National Weather Service Shreveport LA
1256 AM CDT Mon Oct 11 2021
TXZ136-149-150-110645-
Cherokee TX-Smith TX-Rusk TX-
1256 AM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of southeastern Smith,
southwestern Rusk and Cherokee Counties through 145 AM CDT...
At 1256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coffee City to 7 miles northeast of
Palestine to 15 miles east of Buffalo. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Henderson, Rusk, Bullard, Troup, Alto, Mount Selman,
Ponta, Mixon, Turnertown, Reese, New Salem, Maydelle, New
Summerfield, Gallatin, Reklaw, Cuney, Concord and Brachfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CDT for eastern and
northeastern Texas.
&&
LAT...LON 3199 9545 3201 9543 3207 9544 3219 9539
3219 9469 3184 9491 3179 9498 3178 9496
3154 9513 3159 9517 3158 9526 3168 9529
3172 9534 3174 9533 3173 9537 3175 9536
3176 9540 3182 9540 3185 9544 3193 9542
TIME...MOT...LOC 0556Z 261DEG 45KT 3213 9540 3181 9553 3147 9580
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
$$
44What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Oct 11, 12:51 AM CDT, 5 minutes earlier.
Area forecast discussion, Oct 11, 12:51 AM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
1251 AM CDT Mon Oct 11 2021
.AVIATION...
A mix bag of conditions during the TAF period. Expect reduced
flight categories as a line of storms will continue to move
through the area along a cool front. Behind the front, expect a
return in VFR conditions. Winds after fropa will become wly with
speeds around 10-12 kts. /20/
&&
.PREV DISCUSSION... /issued 1111 PM CDT Sun Oct 10 2021/
UPDATE...
Update to include Tornado Watch 0520, valid until 09Z.
PREV DISCUSSION... /issued 1001 PM CDT Sun Oct 10 2021/
UPDATE...
Line of severe storms just east of the I-35 corridor of TX and OK
continues to propagate ewd at about 35 kts. Conditions remain
favorable for convection to continue to be severe, as MU CAPE
across our extreme wrn areas is running around 1000-2000 J/Kg with
deep-layer and low-level shear is increasing invof the shortwave.
These parameters are fcst to become less favorable with time/ewd
progression, as the disturbance lifts newd through the wee hours
of Monday morning.
For this update, not planning any changes attm, as temps/PoPs
appear to be reasonably on track. Ongoing Lake Wind Advisory looks
good as-is, as wind speeds should begin to decrease significantly
after 06Z, although they may remain gusty for a few hours. /12/
&&
PREV DISCUSSION... /issued 204 PM CDT Sun Oct 10 2021/
SHORT TERM.../Tonight through Wednesday Night/
There is an enhanced risk for severe weather across portions of
southeast Oklahoma tonight with a slight risk across adjacent
counties of northeast Texas and southwest Arkansas.
A fairly strong shortwave trough combined with a deepening surface
low across Texas will move northeast into Oklahoma this evening.
Increased convergence and moisture from low-level southerly flow
at the time of peak heating will heighten instability across much
of central and eastern Oklahoma. Storms will initiate across
these areas later this afternoon into this evening with the
strongest and more intense convection in the form of discreet
supercells eventually transitioning into a linear complex of
convection that will move into McCurtain county and northeast
Texas by midnight. Any discrete supercell storms that hold
together while entering into southeast Oklahoma or northeast
Texas could be capable of producing QLCS associated wind damage
and tornadoes. However, the primary threat will be straight-line
wind damage as storms transition into a linear complex along the
frontal boundary. The severe risk is forecast to wane after
midnight with.
Additionally, with an increased pressure gradient to persist
through the evening hours ahead of the surface boundary, wind
speeds could approach 20 mph across mainly east Texas and adjacent
counties and parishes of northwest Louisiana, southern Arkansas,
and southeast Oklahoma. Therefore, a Lake Wind Advisory remains in
effect through early Monday morning.
Conditions to rapidly improve from the west on Monday across
Texas, Oklahoma, and Arkansas. However, the front may stall south
of I-20 allowing for lingering scattered convection to persist
through Monday night across portions of north Louisiana.
Overnight lows forecast to fall into the 60s tonight, climbing
into the 80s on Monday and then dipping into the 50s and 60s on
Monday night. /05/
LONG TERM.../Tuesday through Saturday night/
Upon the passing of the front in the short-term, the region will
quickly fall back into southwest flow aloft. Rain chances to start
the long term will be more scattered compared to organized, with
better chances for rain increasing by Wednesday. It's on Wednesday
that a stream of moisture starts to firehose into the area from the
Pacific, opposed to the Gulf. This is in part to a tropical
disturbance moving inland off the southern coast of Mexico, and a
tighter pressure gradient in place due to a trough ejecting off the
Rocky mountains. These rain chances will remain into the weekend,
before drying out behind an anticipated front.
By Thursday night, a deep and progressive trough will begin to move
through the plains, bringing a cold front with it. This strong front
looks to drop temperatures significantly. Headed into the weekend,
we could be looking at afternoon high temperatures in the low 70s,
and overnight lows in the low 50s. Until then, look for highs in the
mid 80s, and overnight lows in the low 70s due to the increased
overnight insulation.
/44/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 64 86 71 90 / 10 40 10 30
MLU 65 87 69 87 / 20 40 0 10
DEQ 55 81 68 82 / 0 40 30 60
TXK 59 85 71 86 / 0 40 20 40
ELD 58 82 67 85 / 0 30 10 10
TYR 63 86 72 86 / 10 40 10 60
GGG 61 86 69 88 / 10 30 10 40
LFK 67 89 71 90 / 10 30 10 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 1 AM CDT early this morning for ARZ059-
070-071.
LA...Lake Wind Advisory until 1 AM CDT early this morning for LAZ001-
002-010.
OK...Lake Wind Advisory until 1 AM CDT early this morning for OKZ077.
TX...Lake Wind Advisory until 1 AM CDT early this morning for TXZ096-
097-108>112-124>126-136>138-149>153-165.
&&
20Hazardous weather outlook, Oct 10, 5:15 AM CDT, 19 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 515 AM CDT Sun Oct 10 2021 ARZ050-051-059-060-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150-111015- Sevier-Howard-Little River-Hempstead-Miller-McCurtain-Red River- Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur-Marion-Smith- Gregg-Harrison-Cherokee-Rusk- 515 AM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...Today and Tonight... Gusty southerly winds have prompted a Lake Wind Advisory across the area with hazardous boating conditions on waterways expected for any marine activity today and through tonight. Showers and thunderstorms will increase from the west and northwest as early as this evening across the region along and ahead of an approaching cold front. Strong to severe thunderstorms will be possible through tonight with the most severe thunderstorms capable of producing strong and damaging wind gusts, large hail and possibly an isolated tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Showers and thunderstorms will weaken below severe criterion by the early morning hours on Monday. After the frontal boundary clears the area, Pacific moisture will return from the southwest, maintaining an environment conducive for additional showers and thunderstorms especially from the middle of the week to the end of the week. Flash flooding in isolated areas remains possible, however, no additional hazards are expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be necessary in this area through tonight. ARZ061-072-073-LAZ003>006-011>014-017>022-TXZ166-167-111015- Nevada-Columbia-Union-Webster-Claiborne-Lincoln-Red River- Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant- Caldwell-La Salle-San Augustine- 515 AM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana and east Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will increase from the west and northwest this evening and through tonight across the region along and ahead of an approaching cold front. While strong thunderstorms cannot be ruled out across portions of the region, severe thunderstorms should remain just north and west of the I-30 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Pacific moisture will return from the southwest after the frontal passage on Monday, maintaining an environment conducive for additional showers and thunderstorms, especially from the middle of the week to the end of the week. Flash flooding in isolated areas remains possible, however, no additional hazards are expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. ARZ071-LAZ001-002-010-TXZ151>153-165-111015- Lafayette-Caddo-Bossier-De Soto-Panola-Nacogdoches-Shelby- Angelina- 515 AM CDT Sun Oct 10 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Gusty southerly winds have prompted a Lake Wind Advisory across the area with hazardous boating conditions on waterways expected for any marine activity today and through tonight. Showers and thunderstorms will increase from the west and northwest this evening and through tonight across the region along and ahead of an approaching cold front. While strong to severe thunderstorms cannot be ruled out across portions of the region, the most severe thunderstorms should remain just north and west of the I-30 corridor. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Pacific moisture will return from the southwest after the frontal passage on Monday, maintaining an environment conducive for additional showers and thunderstorms, especially from the middle of the week to the end of the week. Flash flooding in isolated areas remains possible, however, no additional hazards are expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight.
In the hours before
Special weather statement, Oct 11, 12:56 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1256 AM CDT Mon Oct 11 2021
TXZ136-149-150-110645-
Cherokee TX-Smith TX-Rusk TX-
1256 AM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of southeastern Smith,
southwestern Rusk and Cherokee Counties through 145 AM CDT...
At 1256 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Coffee City to 7 miles northeast of
Palestine to 15 miles east of Buffalo. Movement was east at 50 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jacksonville, Henderson, Rusk, Bullard, Troup, Alto, Mount Selman,
Ponta, Mixon, Turnertown, Reese, New Salem, Maydelle, New
Summerfield, Gallatin, Reklaw, Cuney, Concord and Brachfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CDT for eastern and
northeastern Texas.
&&
LAT...LON 3199 9545 3201 9543 3207 9544 3219 9539
3219 9469 3184 9491 3179 9498 3178 9496
3154 9513 3159 9517 3158 9526 3168 9529
3172 9534 3174 9533 3173 9537 3175 9536
3176 9540 3182 9540 3185 9544 3193 9542
TIME...MOT...LOC 0556Z 261DEG 45KT 3213 9540 3181 9553 3147 9580
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:24 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Franklin, Morris, Red River, Titus | 66 min |
| Oct 10, 11:35 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Smith, Titus, Upshur, Wood | 55 min |
| Oct 11, 12:26 AM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris, Red River, Titus | 64 min |
| Oct 11, 12:33 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Franklin, Gregg, Harrison, Marion and 6 more | 57 min |
| Oct 11, 1:31 AM CDT | Special Weather Statement | SHV | Gregg, Harrison, Marion, Rusk | 44 min |
| Oct 11, 1:35 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Rusk, Smith | 25 min |
| Oct 11, 2:11 AM CDT | Special Weather Statement | SHV | Panola | 34 min |
| Oct 11, 2:43 AM CDT | Special Weather Statement | SHV | Nacogdoches, Panola, Shelby | 47 min |
| Oct 11, 4:04 AM CDT | Special Weather Statement | SHV | Sabine, San Augustine | 41 min |
| Oct 11, 4:46 AM CDT | Special Weather Statement | SHV | Sabine | 44 min |
| Oct 11, 1:03 AM CDT | Severe Thunderstorm Warning | SHV | Howard | 27 min |
| Oct 11, 1:29 AM CDT | Severe Thunderstorm Warning | SHV | Howard, Sevier | 31 min |
| Oct 10, 11:50 PM CDT | Tornado Warning | SHV | McCurtain | 40 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.